Control subspaces of minimal dimension and root vectors

N. K. Nikol'skil, V. I. Vasjunin

Research output

4 Citations (Scopus)


We investigate the following characteristic of a linear operator A in a Banach space X: disc[Figure not available: see fulltext.] {inf(dim R′:R′⊂R,R′εCyc A) :RεCyc A}, where Cyc A={R:R is a subspace of X, dim R<∞, span (AnR: :n≥0)=X}. The value disc A is equal to the dimension of a cyclic subspace that can be chosen in an arbitrary cyclic finite dimensional subspace. If we consider a dynamical system {Mathematical expression} with the controllability property, disc A shows to what extent the dimension of the input subspace of control can be diminished without loss of controllability. In this paper we investigate when easy inequality disc A≥(the multiplicity of A) turn into the equality. Some estimates from below of disc A (of the type disc A≥sup dim Ker(A-λI)) are found for some classes of operators e.q. for compact operators, for Toeplitz operators with antianalytic symbols, for strictly lower triangular operators and some other classes.

Original languageEnglish
Pages (from-to)274-311
Number of pages38
JournalIntegral Equations and Operator Theory
Issue number1
Publication statusPublished - 1 Dec 1983

Scopus subject areas

  • Analysis
  • Algebra and Number Theory

Fingerprint Dive into the research topics of 'Control subspaces of minimal dimension and root vectors'. Together they form a unique fingerprint.

Cite this